Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 71, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 12, 2010, 4:21 AM CDT for Clinton County, Marion County, Washington County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2010, 4:21 AM CDT (09:21 UTC)
- Expired
- May 12, 2010, 5:00 AM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clinton County, IL, Marion County, IL, Washington County, IL
The radar
The Evansville,IN radar (KVWX), 122 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
192
WUUS53 KLSX 120921
SVRLSX
ILC027-121-189-121000-
/O.NEW.KLSX.SV.W.0071.100512T0921Z-100512T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
421 AM CDT WED MAY 12 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...
MARION COUNTY IN SOUTH CENTRAL ILLINOIS...
NORTHEASTERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 500 AM CDT
* AT 417 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OKAWVILLE...OR 6 MILES NORTHWEST OF NASHVILLE...AND MOVING
NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
CENTRALIA...SALEM...WAMAC...SHATTUC...CENTRAL CITY...SANDOVAL...
ODIN...FAIRMAN...KINMUNDY...OMEGA...STEPHEN FORBES STATE PARK...NEW
MINDEN...HUEGELY...POSEY...HOYLETON...HOFFMAN...HUEY...FERRIN...
JUNCTION CITY AND SELMAVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3847 8911 3847 8914 3845 8914 3830 8945
3845 8958 3883 8893 3883 8879 3872 8869
3866 8870
TIME...MOT...LOC 0921Z 236DEG 41KT 3843 8942
WIND...HAIL 60MPH 1.00IN
$$
TRUETT1 follow-up statement
242
WWUS53 KLSX 120957
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
457 AM CDT WED MAY 12 2010
ILC027-121-189-121006-
/O.EXP.KLSX.SV.W.0071.000000T0000Z-100512T1000Z/
WASHINGTON IL-CLINTON IL-MARION IL-
457 AM CDT WED MAY 12 2010
...THE SEVERE THUNDERSTORM WARNING FOR MARION...SOUTHEASTERN CLINTON
AND NORTHEASTERN WASHINGTON COUNTIES WILL EXPIRE AT 500 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...ADDITIONAL WARNINGS MAY BE NECESSARY EARLY THIS
MORNING...AS STRONG STORMS WILL CONTINUE TO THREATEN SOUTHERN
ILLINOIS.
LAT...LON 3847 8911 3847 8914 3845 8914 3830 8945
3845 8958 3883 8893 3883 8879 3872 8869
3866 8870
TIME...MOT...LOC 0956Z 236DEG 41KT 3865 8899
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 11:52 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, May 11, 11:52 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1152 PM CDT TUE MAY 11 2010 .DISCUSSION... /355 PM CDT TUE MAY 11 2010/ LATEST GUIDANCE CONTINUES TO SUPPORT THE IDEA THAT CENTRAL CONUS WILL REMAIN IN AN ACTIVE WEATHER REGIME FOR SEVERAL MORE DAYS. IT APPEARS LIKELY THAT THE NEXT ROUND OF THUNDERSTORMS WILL DEVELOP OVERNIGHT AS RETURN FLOW INTENSIFIES ACROSS THE REGION...THE PRIMARY QUESTION IS WHEN. 19Z SGF SOUNDING INDICATES A FAIRLY ROBUST CAP THAT STILL MIGHT BE BROKEN IN THE VCNTY OF THE COLD FRONT OVER OUR FAR S COUNTIES OVER THE NEXT FEW HOURS. HOWEVER...FOR MOST OF OUR FA TONIGHTS POPS WILL BE TIED TO ELEVATED STORMS THAT FORM AS THE WAA AND ISENTROPIC LIFT RAMPS UP ACROSS AREA...WITH FORECAST SOUNDINGS SUGGESTING CONVECTION REALLY BLOSSOMING AFTER 06Z. AVAILABLE CAPE AND SHEAR WOULD CERTAINLY SUPPORT DEVELOPMENT OF SUPERCELLS. AS MENTIONED BY THE MID SHIFT...ANY STORM THAT CAN INITIATE NEAR THE FRONTAL BOUNDARY WILL HAVE SOME TORNADO POTENTIAL...BUT IT WOULD APPEAR THAT FOR MOST OF OUR AREA THE PRIMARY THREAT WILL BE FROM HAIL WITH THE ELEVATED STORMS N OF FRONT. WITH PWATS PROGGED IN THE 1.5-1.75 INCH RANGE ACROSS S MO...STORMS IN THIS AREA WILL ALSO BE GOOD RAIN PRODUCERS. 3 HR FFG VALUES IN THIS AREA ARE AOA 2 INCHES...SO WILL HOLD OFF ISSUING FLASH FLOOD WATCH FOR NOW BUT WILL MENTION HEAVY RAIN IN THE ZONES. STORMS WILL LIFT N AND E OUT OF THE FA WEDNESDAY MORNING WITH THE NWD SURGE OF THE WARM FRONT...AND BY MID AFTERNOON IT LOOKS LIKE MOST OF THE AREA WILL BE UNDER A VERY WARM...UNSTABLE...AND MORE IMPORTANTLY CAPPED AMS. SO...IT APPEARS THAT ONCE THE WARM ADVECTION INDUCED PRECIP EXITS AREA WED MORNING WE MAY HAVE TO AWAIT THE APPROACH OF UPPER TROF ON WEDNESDAY NIGHT FOR THE NEXT WAVE OF STORMS...AND THEIR ATTENDANT SVR WX THREAT. WITH THE PROGGED NE MOVEMENT OF THE SHORTWAVE WED NGT AND THU I'M ALSO WONDERING IF THE SE PROGRESSION OF THE PRECIP WITH THIS FEATURE WILL BE RATHER SLOW...AND HAVE ATTEMPTED TO REFLECT THAT IN THE NW TO SE POP GRADIENT. TEMP GUIDANCE IN FAIRLY GOOD AGREEMENT THROUGH WEDNESDAY...BUT BEGIN TO DEVIATE WED NGT-THU. NAM MOS TRENDS COOLER DURING THIS TIME AND APPEARS TO BE MUCH FASTER WITH THE COOL AIR THAN THE OTHER SHORT RANGE MODELS...SO HAVE GONE WITH A BLEND OF PERSISTENT/GFS MOS FOR NOW. IT STILL APPEARS THAT RAIN CHANCES WILL BE WINDING DOWN ACROSS S AREAS ON FRIDAY...WITH THE ENTIRE AREA GETTING A SHORT-LIVED BREAK IN THE WET WEATHER FRIDAY NIGHT. HOWEVER...SHORTWAVE IN THE BROAD SCALE SW FLOW ALOFT AND RESULTANT WAA MAY GENERATE SHOWERS AND A FEW STORMS ON SATURDAY AND SUNDAY. TRUETT && .AVIATION... /1152 PM CDT TUE MAY 11 2010/ MCS IS EXPECTED TO SLOWLY MEANDER ENEWD TOWARDS THE TAF SITES NEAR I-70 FOR THE REMAINDER OF TONIGHT...WITH KCOU EXPECTED TO BE NEAR THE NRN EDGE...AND THE STL METRO AREA TO TAKE A MORE DIRECT HIT. LOOK FOR NE-E SFC WNDS TO PERSIST REST OF TONIGHT WITH LOWERING CIGS. ENOUGH OF A SIGNAL AND SUPPORTED BY THE OVERALL SCENARIO TO MAINTAIN IFR CIG FCST TO ALL TAF SITES ALG/N OF THE WRMFNT ALONG WITH 5-6SM BR. WRM FROPA SHOULD BE SOMETIME LATE WEDNESDAY MORNING/MIDDAY FOR TAF SITES NEAR I-70...BUT IS DOUBTFUL TO REACH KUIN UNTIL WEDNESDAY EVENING. ALSO DOUBTFUL ON WHETHER NOCTURNAL MCS ATTM WILL HAVE ANY EFFECT ON KUIN...AS ITS EXPECTED TRACK SHOULD KEEP IT JUST TO THE S. HAVE PLACED IN VCTS ONLY THERE. A WELL-CAPPED ATMOSPHERE S OF THE WRMFNT WILL PREVENT MUCH IF ANY PCPN UNTIL NIGHTFALL WEDNESDAY. SPECIFICS FOR KSTL...MAINTAINED IFR CIGS FOR 12-15Z TIMEFRAME... AND THERE IS POTENTIAL THIS COULD REACH THE AIRPORT SOONER. FOR NOW HAVE 1KFT CIGS ASSOCIATED WITH TSRA AND MCS FOR LATE TONIGHT. DECENT COVERAGE OF FLAT DIURNAL CU EXPECTED ON WEDNESDAY S OF THE WRMFNT WITH BASES EXPECTED TO BE VFR. AFTER MCS PASSAGE BY 12Z WEDNESDAY...SHOULD BE DRY WITH ATMOSPHERE EXPECTED TO BE CAPPED. OTHERWISE...SEE ABOVE. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 11, 10:45 PM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1045 PM CDT TUE MAY 11 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1045 PM CDT TUE MAY 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP THIS EVENING OVER SOUTHERN MISSOURI...AND WILL GRADUALLY SPREAD NORTH AND EAST DURING THE OVERNIGHT HOURS. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH THE MAIN THREAT BEING LARGE HAIL. HEAVY RAIN CAN ALSO BE EXPECTED WITH THE STRONGEST STORMS... PRIMARILY ALONG AND SOUTH OF INTERSTATE 70 AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ...SEVERE WEATHER OUTBREAK POSSIBLE WEDNESDAY AFTERNOON AND EVENING... TONIGHTS THUNDERSTORMS WILL MOVE OUT OF THE AREA WEDNESDAY MORNING...WITH ADDITIONAL THUNDERSTORMS DEVELOPING DURING THE LATE AFTERNOON AND EVENING IN THE VICINITY OF THE WARM FRONT OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. ATMOSPHERIC CONDITIONS WILL BE CONDUCIVE FOR THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS THAT WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES. ONCE THESE STORMS DEVELOP...THEY WILL GRADUALLY WORK INTO CENTRAL AND EAST CENTRAL MISSOURI...AND SOUTHWESTERN ILLINOIS WEDNESDAY NIGHT. A THREAT OF STRONG TO SEVERE THUNDERSTORMS MAY CONTINUE INTO THURSDAY ALONG THE SLOW MOVING COLD FRONT. THUNDERSTORM CHANCES WILL BRIEFLY COME TO AN END ON FRIDAY...BUT THUNDERSTORM CHANCES RETURN FOR THE WEEKEND...ESPECIALLY OVER SOUTHERN MISSOURI AND SOUTHERN ILLINOIS SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BYRD
In the hours before
Local storm report, May 12, 3:54 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
354 AM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 AM HAIL 6 ENE MARTHASVILLE 38.66N 90.95W
05/12/2010 M0.25 INCH ST. CHARLES MO TRAINED SPOTTER
HEAVY RAIN
&&
KARLZLocal storm report, May 12, 3:57 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
357 AM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 AM TSTM WND GST 3 W CHESTERFIELD 38.66N 90.63W
05/12/2010 M46 MPH ST. LOUIS MO ASOS
&&
KARLZLocal storm report, May 12, 4:00 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
400 AM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM TSTM WND GST 3 W CHESTERFIELD 38.66N 90.63W
05/12/2010 M46 MPH ST. LOUIS MO ASOS
&&
CORRECTED EVENT TIME
KARLZLocal storm report, May 12, 4:02 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
402 AM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 AM HAIL SUNSET HILLS 38.54N 90.42W
05/12/2010 M0.70 INCH ST. LOUIS MO TRAINED SPOTTER
AT LINDBERGH AND WATSON.
&&
KARLZLocal storm report, May 12, 4:09 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
409 AM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 AM HAIL KIRKWOOD 38.58N 90.42W
05/12/2010 M1.75 INCH ST. LOUIS MO TRAINED SPOTTER
&&
KARLZLocal storm report, May 12, 4:11 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
411 AM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 AM HAIL 1 NE MAPLEWOOD 38.62N 90.31W
05/12/2010 M0.25 INCH ST. LOUIS MO TRAINED SPOTTER
MULTIPLE REPORTS OF PEA SIZE HAIL IN SOUTH ST LOUIS
COUNTY
&&
KANOFSKYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 4:00 AM CDT | Severe Thunderstorm Warning | LSX | Madison, Monroe, Saint Clair | 60 min |
| May 12, 4:49 AM CDT | Flash Flood Watch | LSX | Adams, Brown, Calhoun, Greene, Jersey, Macoupin and 1 more | 35 hr |
| May 12, 4:59 AM CDT | Flash Flood Warning | LSX | Madison, Monroe, Saint Clair | 6 hr |
| May 12, 5:23 AM CDT | Flash Flood Warning | LSX | Bond, Clinton, Fayette, Madison, Marion, Washington | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.